Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 31, NWS Cleveland, OH

February 13, 2019Lorain County, Ohio

NWS Cleveland, OH issued this river flood warning at Feb 13, 2019, 1:41 AM EST for Lorain County, Ohio. It took effect at Feb 13, 2019, 5:10 AM EST. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Feb 13, 2019, 1:41 AM EST (06:41 UTC)
In effect from
Feb 13, 2019, 5:10 AM EST
Expired
Feb 13, 2019, 11:30 PM EST
In force
18 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Lorain County, OH

The radar

The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Elyria (ELRO1). The gauge peaked at 9.54 ft at Feb 13, 2019, 7:00 AM EST.

actionminormoderate5101502/1302/1402/15
Action stage
7 ft
Minor stage
9.5 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

948 
WGUS41 KCLE 130641
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
141 AM EST Wed Feb 13 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Black River At Elyria

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-131441-
/O.NEW.KCLE.FL.W.0031.190213T1010Z-190214T0430Z/
/ELRO1.1.ER.190213T1010Z.190213T1800Z.190213T2230Z.NO/
141 AM EST Wed Feb 13 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Black River At Elyria
* from early this morning to this evening.
* At 1 AM the stage was 9.1 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and rise to
  near 9.8 feet by this afternoon. The river will fall below flood 
  stage by late this afternoon.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township 
  along Woodside Drive. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$
4 follow-up statements
376 
WGUS81 KCLE 130924
FLSCLE
Flood Statement
National Weather Service Cleveland OH
424 AM EST Wed Feb 13 2019

...The flood warning continues for the following rivers in Ohio...

  Black River At Elyria
  Scioto River Near Larue
  Nimishillen Creek Near North Industry
  Killbuck Creek Near Killbuck
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-131725-
/O.EXT.KCLE.FL.W.0031.190213T1200Z-190214T0600Z/
/ELRO1.1.ER.190213T1200Z.190213T1800Z.190214T0000Z.NO/
424 AM EST Wed Feb 13 2019

...Flood warning extended until late tonight...The flood warning 
continues for
  The Black River At Elyria.
* From this morning until late tonight.
* At 3:15 AM Wednesday the stage was...9.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* Forecast to rise above flood stage by this morning and rise to near
  9.7 feet by this afternoon. The river will fall below flood stage 
  by this evening.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township 
  along Woodside Drive. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC101-131725-
/O.EXT.KCLE.FL.W.0028.190213T0920Z-190214T1800Z/
/LARO1.1.ER.190213T0655Z.190213T1800Z.190214T1200Z.NO/
424 AM EST Wed Feb 13 2019

...Flood warning extended until Thursday afternoon...The flood 
warning continues for
  The Scioto River Near Larue.
* Until Thursday afternoon. 
* At 4:00 AM Wednesday the stage was...11.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will rise to near 11.6 feet by this afternoon. The river 
  will fall below flood stage Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC075-169-131725-
/O.CON.KCLE.FL.W.0024.000000T0000Z-190218T0000Z/
/KILO1.1.ER.190207T0252Z.190213T1800Z.190217T1800Z.NO/
424 AM EST Wed Feb 13 2019

The flood warning continues for
  The Killbuck Creek Near Killbuck.
* Until Sunday evening. 
* At 4:00 AM Wednesday the stage was...16.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will rise to near 16.7 feet by this afternoon. The river 
  will fall below flood stage Sunday afternoon.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 60 south and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC151-131551-
/O.EXT.KCLE.FL.W.0029.000000T0000Z-190213T1551Z/
/NHSO1.1.ER.190213T0252Z.190213T0530Z.190213T0951Z.NO/
424 AM EST Wed Feb 13 2019

...Flood warning extended until this morning...The flood warning 
continues for
  The Nimishillen Creek Near North Industry.
* Until this morning. 
* At 4:15 AM Wednesday the stage was...10.2 feet.
* Flood stage is 10.0 feet.
* The river will fall to below flood stage by early this morning.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland 
  Southwest Avenue in Canton Township. Low lying portions of 
  Southeast Sparta Avenue and Allenford Drive threatened.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

OHC155-131725-
/O.CON.KCLE.FL.W.0030.000000T0000Z-190213T2030Z/
/PHAO1.1.ER.190213T0311Z.190213T0900Z.190213T1430Z.UU/
424 AM EST Wed Feb 13 2019

The flood warning continues for
  The Eagle Creek At Phalanx Station.
* Until this afternoon. 
* At 4:00 AM Wednesday the stage was...10.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by late this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport
  in Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
534 
WGUS81 KCLE 131629
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1129 AM EST Wed Feb 13 2019

...The flood warning continues for the following rivers in Ohio...

  Black River At Elyria
  Scioto River Near Larue
  Killbuck Creek Near Killbuck
  Mahoning River At Leavittsburg
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-132245-
/O.EXT.KCLE.FL.W.0031.000000T0000Z-190213T2245Z/
/ELRO1.1.ER.190213T1027Z.190213T1415Z.190213T1645Z.NO/
1129 AM EST Wed Feb 13 2019

...Flood warning extended until this afternoon...The flood warning 
continues for
  The Black River At Elyria.
* Until this afternoon. 
* At 11:15 AM Wednesday the stage was...9.5 feet. 
* Minor flooding is occurring. 
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by early this afternoon.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township 
  along Woodside Drive. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC101-140029-
/O.EXT.KCLE.FL.W.0028.000000T0000Z-190214T1630Z/
/LARO1.1.ER.190213T0655Z.190214T0000Z.190214T1030Z.NO/
1129 AM EST Wed Feb 13 2019

...Flood warning extended until Thursday morning...The flood warning 
continues for
  The Scioto River Near Larue.
* Until Thursday morning. 
* At 11:00 AM Wednesday the stage was...11.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will rise to near 11.6 feet by this evening. The river 
  will fall below flood stage early Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC075-169-140029-
/O.EXT.KCLE.FL.W.0024.000000T0000Z-190217T1200Z/
/KILO1.1.ER.190207T0252Z.190214T0000Z.190217T0600Z.NO/
1129 AM EST Wed Feb 13 2019

...Flood warning extended until Sunday morning...The flood warning 
continues for
  The Killbuck Creek Near Killbuck.
* Until Sunday morning. 
* At 11:00 AM Wednesday the stage was...16.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will rise to near 16.5 feet by this evening. The river 
  will fall below flood stage early Sunday morning.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 60 south and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-140029-
/O.EXT.KCLE.FL.W.0032.000000T0000Z-190214T1330Z/
/LEAO1.1.ER.190213T0947Z.190213T1615Z.190214T0730Z.NO/
1129 AM EST Wed Feb 13 2019

...Flood warning extended until Thursday morning...The flood warning 
continues for
  The Mahoning River At Leavittsburg.
* Until Thursday morning. 
* At 11:15 AM Wednesday the stage was...10.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 10.0 feet.
* The river will fall to below flood stage by late tonight.
* At 11.0 feet...Flood waters may begin to affect operations in 
  industrial low lying areas in town.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$

OHC155-140029-
/O.CON.KCLE.FL.W.0030.000000T0000Z-190214T1600Z/
/PHAO1.1.ER.190213T0311Z.190213T1800Z.190214T1000Z.UU/
1129 AM EST Wed Feb 13 2019

The flood warning continues for
  The Eagle Creek At Phalanx Station.
* Until Thursday morning. 
* At 11:00 AM Wednesday the stage was...11.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will rise to near 11.9 feet by this afternoon. The river 
  will fall below flood stage early Thursday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
411 
WGUS81 KCLE 132045
FLSCLE
Flood Statement
National Weather Service Cleveland OH
345 PM EST Wed Feb 13 2019

...The flood warning continues for the following rivers in Ohio...

  Black River At Elyria
  Mahoning River At Leavittsburg
  Eagle Creek At Phalanx Station
  Scioto River Near Larue
  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-140445-
/O.EXT.KCLE.FL.W.0031.000000T0000Z-190214T0600Z/
/ELRO1.1.ER.190213T1027Z.190213T1415Z.190214T0000Z.NO/
345 PM EST Wed Feb 13 2019

...Flood warning extended until late tonight...The flood warning 
continues for
  The Black River At Elyria.
* From this evening until late tonight.
* At  3:15 PM Wednesday the stage was...9.5 feet. 
* Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* Forecast to remain near 9.5 feet through late afternoon. The river 
  will fall below flood stage by this evening.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township 
  along Woodside Drive. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC101-140445-
/O.CON.KCLE.FL.W.0028.000000T0000Z-190214T1630Z/
/LARO1.1.ER.190213T0655Z.190214T0000Z.190214T1030Z.NO/
345 PM EST Wed Feb 13 2019

The flood warning continues for
  The Scioto River Near Larue.
* Until Thursday morning. 
* At  3:00 PM Wednesday the stage was...11.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will rise to near 11.6 feet by this evening. The river 
  will fall below flood stage early Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC075-169-140445-
/O.CON.KCLE.FL.W.0024.000000T0000Z-190217T1200Z/
/KILO1.1.ER.190207T0252Z.190213T1945Z.190217T0600Z.NO/
345 PM EST Wed Feb 13 2019

The flood warning continues for
  The Killbuck Creek Near Killbuck.
* Until Sunday morning. 
* At  3:00 PM Wednesday the stage was...16.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will fall to below flood stage by early Sunday morning.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 60 south and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-140445-
/O.EXT.KCLE.FL.W.0032.000000T0000Z-190214T1845Z/
/LEAO1.1.ER.190213T0947Z.190214T0000Z.190214T1245Z.NO/
345 PM EST Wed Feb 13 2019

...Flood warning extended until Thursday afternoon...The flood 
warning continues for
  The Mahoning River At Leavittsburg.
* Until Thursday afternoon. 
* At  3:15 PM Wednesday the stage was...11.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 10.0 feet.
* The river will rise to near 11.4 feet by this evening. The river 
  will fall below flood stage Thursday morning.
* At 11.0 feet...Flood waters may begin to affect operations in 
  industrial low lying areas in town.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$

OHC155-140445-
/O.EXT.KCLE.FL.W.0030.000000T0000Z-190214T1700Z/
/PHAO1.1.ER.190213T0311Z.190213T2200Z.190214T1100Z.UU/
345 PM EST Wed Feb 13 2019

...Flood warning extended until Thursday afternoon...The flood 
warning continues for
  The Eagle Creek At Phalanx Station.
* Until Thursday afternoon. 
* At  3:00 PM Wednesday the stage was...12.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will rise to near 12.9 feet by late this afternoon. The 
  river will fall below flood stage Thursday morning.
* At 13.0 feet...Flooding begins on Braceville Robinson Road. 
  Portions of Barcley Messerly Road south of Eagle Creek Road will be
  impassable. Some homes will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
537 
WGUS81 KCLE 132236
FLSCLE
Flood Statement
National Weather Service Cleveland OH
536 PM EST Wed Feb 13 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Black River At Elyria
  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-132306-
/O.CAN.KCLE.FL.W.0031.000000T0000Z-190214T0600Z/
/ELRO1.1.ER.190213T1027Z.190213T1415Z.190213T2000Z.NO/
536 PM EST Wed Feb 13 2019

The flood warning is cancelled for 
  The Black River At Elyria.
* At  5:15 PM Wednesday the stage was...9.4 feet and
  is expected to continue receding. 
* Flood stage is 9.5 feet.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC101-132306-
/O.CAN.KCLE.FL.W.0028.000000T0000Z-190214T1630Z/
/LARO1.1.ER.190213T0655Z.190213T1300Z.190213T2040Z.NO/
536 PM EST Wed Feb 13 2019

The flood warning is cancelled for 
  The Scioto River Near Larue.
* At 5:00 PM Wednesday the stage was...10.9 feet and
  is expected to continue receding.
* Flood stage is 11.0 feet.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 13, 12:52 AM EST, 49 minutes earlier.

Area forecast discussion, Feb 13, 12:52 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1252 AM EST Wed Feb 13 2019

.SYNOPSIS...
Low pressure will move northeast through the central Great Lakes
tonight. A cold front will move east across the local area early
this evening. A ridge of high pressure will move east across the
region Wednesday night followed by a warm front Thursday. Low
pressure will move northeast through the central Great Lakes
Thursday night and Friday forcing a cold front east across the
local area Friday morning.

&&

.NEAR TERM /THROUGH TODAY/...
Cancelled the Flood Watch for the west half of the area with no
additional rain expected. The watch remains in effect across the
east half of the area as many rivers are rising quickly this
evening. Hoping to be able to cancel the watch in the next
couple hours if rises slow.

Rain is exiting to the east with snow showers expanding across
the area as the cold advection increases. The character of the
snow overnight can be described as bursts or squalls with winds
gusting to 35 to 45 mph leading to poor visibilities. The snow
showers are expected to expand in coverage and intensity through
the overnight hours as the upper trough shifts eastward and
moisture increases again at 700mb. Given the wind, snow may
struggle to accumulate and lowered forecast amounts to closer to
an inch overnight for most areas.

Previous discussion...Low pressure at the surface will continue
to move northeast of the area tonight and force a cold front
east across the area this evening. Gradient associated with the
low will continue to be rather strong across the area. Fairly
strong low level jet will extend northeast across Lake Erie and
into northern Ohio and northwest Pennsylvania tonight into
tomorrow. This jet will support wind gusts to 50 MPH at times
across the area. Will continue the wind advisory across the
forecast area where in effect.

The threat for rain is dwindling as the bulk of the moisture and
resultant rain moves east of the area. There is still one more
shot for rain moving east out of Indiana but limited amounts of
QPF are expected with this area of rain. Will keep the flood
watch going for now and evening shift will likely be able to
drop it. Other risk is the potential for ice jam flooding that
remains. As the colder air arrives, the runoff will begin to
freeze and slow the runoff and therefore reduce the risk of
rising river levels.

The cold air advection expected behind the cold front will
change all of the precipitation over to snow. Expecting light
snow accumulations across the forecast area but slightly higher
amounts in the east as lake effect begins to develop tonight
into tomorrow. Drier air will begin to push in from the west
tomorrow into tomorrow night and bring a return to fair weather
again albeit short as another storm system will quickly be on
the heels of the current storm system.

As mentioned, cold air advection taking place will force
temperatures downward through the next 36 hours.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
The area will be influenced on the backside of a high pressure
center exiting the Mid-Atlantic region on Thursday. Southerly winds
will increase during the day and temperatures will be mild for this
time of year reaching the upper 40s to near 50. Thursday might be
the "nicest" day of the week. The next sharp trough digs across the
Upper Midwest Thursday night and into the Great Lakes Region by
Friday. Light rain will develop ahead of a cold front Thursday
night. Winds will again shift from southwesterly to northwesterly
late Thursday night into Friday morning the passage of the front.
Wind gusts may approach 35 mph again by Friday morning and turning
sharply colder. Rain will likely change to snow briefly behind the
front before the precip ends from west to east. Colder air aloft
with 850 mb temperatures falling to around -13C will allow for a
little lake effect to develop mainly for the primary Snowbelt areas
with minor accumulations. The lake effect will continue through
Friday night before tapering off Saturday morning. The storm track
shifts southward across the lower Ohio Valley on Saturday with a
storm system passing by just to our south. We will have to watch
this and trends to see if the models bring this system back a little
northward. Confidence is low for the weekend systems because of flip
flopping of model guidance.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The EURO and the GFS have both been consistent on a storm system for
the later part of the weekend, Sunday afternoon through Monday
morning. The latest guidance suggest the track to be near the Ohio
River which would put northern Ohio and NW Pennsylvania in the area
for a band of accumulating snow. It is too early to forecast any
amounts at this time. A shift in track would make a big difference
in expectations. Model data continues to show an active weather
pattern into the middle of next week with potentially a bigger
Winter Storm system affecting a large portion of the eastern U.S.
and here in our region.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
On and off again snow showers can be expected across all of the
terminals through the remainder of the night and across the
eastern terminals during the day Wednesday. Within the better
snow showers brief IFR vsby and/or cigs can be expected.
Otherwise background ceilings are MVFR with a few holes of VFR.
MVFR ceilings will stick around through much of Wednesday
improving from southwest to northeast during the latter half of
the day. West-southwest winds will continue to gust in excess of
30 knots with an an occasional gust able to touch 40 knots for
the remainder of the night and through a good part of Wednesday.
Gusts subside in the evening.

OUTLOOK...Non VFR lingering in NW PA Wednesday night. Non-VFR
again likely Friday night with non-VFR lingering across NW PA
into Saturday. Non-VFR possible again Sunday.

&&

.MARINE...
A deepening area of low pressure will move out of Michigan into
southern Canada this evening. A strong cold front will move through
this evening and shift the winds from southerly to southwesterly to
westerly. Winds will sharply increase this evening and overnight
into Wednesday gusting 40 to 50 knots over the lake. The majority of
the lake is ice covered at this time. Where there is open water,
waves may increase to 5 to 12 feet with the strong gusty winds. Gale
Warnings are in effect. Ice on the lake will likely shift around
with these strong winds. Strong off shore winds will likely cause
water levels to fall below the critical water mark for the western
basin of the lake this evening through Wednesday. A low water
advisory is in effect. Winds start to lightening up by Wednesday
night into Thursday and shift back to the south. Winds will increase
again 15 to 25 knots Thursday afternoon into Thursday night ahead of
another strong cold frontal passage Thursday night. West to
northwest winds will follow behind the front Friday into Saturday.
An area of low pressure will move across the Ohio Valley this
weekend causing winds to shift to more northeasterly over the
weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 4 PM EST this afternoon for OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...Wind Advisory until 4 PM EST this afternoon for PAZ001>003.
MARINE...Low Water Advisory until 10 PM EST this evening for LEZ142>144-
     162>164.
     Gale Warning until 10 PM EST this evening for LEZ142>149-
     162>169.

&&

SYNOPSIS...Lombardy
NEAR TERM...KEC/Lombardy
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Oudeman
MARINE...Griffin
Hazardous weather outlook, Feb 12, 11:14 PM EST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1114 PM EST Tue Feb 12 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140415-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
1114 PM EST Tue Feb 12 2019

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-140415-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
1114 PM EST Tue Feb 12 2019

...GALE WARNING IN EFFECT UNTIL 10 PM EST WEDNESDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 10 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.
   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-145>149-165>169-140415-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1114 PM EST Tue Feb 12 2019

...GALE WARNING IN EFFECT UNTIL 10 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 13, 1:21 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
121 AM EST Wed Feb 13 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131100-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
Including the cities of Toledo, Bowling Green, Port Clinton,
Fremont, Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson,
Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren,
Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton,
Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon,
Ashtabula, Erie, Edinboro, and Meadville
121 AM EST Wed Feb 13 2019

...Snow showers expected overnight with brief reductions in
visibility...

Scattered snow showers can be expected overnight. The heaviest
snow showers could lead to brief reductions in visibility and
light accumulations on roadways. With falling temperatures some
slick spots could develop.

Exercise extra caution if encountering low visibility and slick
roads tonight. Take it slow and remain alert for changing driving
conditions.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 7:17 PM ESTAreal Flood AdvisoryCLEMahoning, Stark, Trumbull3 hr
Feb 12, 9:28 PM ESTRiver Flood WarningCLEStark9 hr
Feb 12, 9:33 PM ESTRiver Flood WarningCLETrumbull36 hr
Feb 12, 10:17 PM ESTAreal Flood AdvisoryCLEStark110 min
Feb 13, 4:54 AM ESTRiver Flood WarningCLETrumbull30 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.